Pills Side Effects media

Low Dose Allopurinol side effects

Stopping Gout Together Forums Help My Gout! The Gout Forum Low Dose Allopurinol side effects

This topic contains 3 replies, has 3 voices, and was last updated by  Keith Taylor 1 year, 9 months ago.

  • Author
    Posts
  • #2492

    Irma Reitz
    Participant
    Ŧallars: Ŧ 3.64


    I started taking 75 mg Allopurinol daily 7 days ago. Doc prescribed 100 mg but pharmacist gave me 300 mg tablets which I have then quartered…. hence 75 mg. I am getting stomach aches and diarrhea and also achy feet and hips (is it a gout flare). Using colchicine 1 mg and Coxflam 7.5 twice daily as well as paracetamol 500 with codeine. My question is: – Should I reduce the Allopurinol or just keep going? Any help would be appreciated.
    Thanks


  • #2497

    Keith Taylor
    Keymaster
    Ŧallars: Ŧ 1170.15

    Hi Irma,

    Personally, I would keep going, as long as symptoms are bearable.

    It’s almost certainly colchicine causing gastric problems. But Coxflam (AKA Mobic) can also cause issues for some people. It’s an anti-inflammatory, meloxicam. In the UK, anti-inflammatories are often prescribed with other drugs that help reduce gastric problems. There are lots of options, but no alternatives to colchicine. If you really can’t tolerate the colchicine, many gout patients manage without it. That’s especially true when anti-inflammatory is supported with a pain-blocker such as paracetamol.

    Finally, some people are affected by when they take medicines in relation to meals. Medication before, during, or after meals can make a difference. Your doctor or pharmacist should have advice on which might produce best results for different drugs.

  • #2210

    Jay

    Dark circles around eyes with allopurinol

    I have been taking Allopurinol for about 3 months, starting with 100 MG/day the first week, followed by 200 MG/day the 2nd week and 300 MG/day since tell 3rd week.

    Last week I noticed a dark discoloration around both eyes, extending down to my cheekbones. This is not a known side effect of allopurinol, but I wonder if someone can tell me if this drug dilates blood vessels, which might be the cause of the darker color under the thin skin around the eyes.

    The discoloration might also be due to aging, as I recently turned 59. But seems to me it appeared much too abruptly to be attributed to aging.


    Panda

  • #2218

    Jay


    Hello.
    Thank you for your reply and for taking the time to post my question in the forum. At this point I don’t remember why I chose to ask my question outside the forum. But again, thanks for posting it for me.
    Jay

You should log in to GoutPal to reply to this topic.


If you need more information, get it from Keith Taylor’s Log-in Help.